MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM512.6
Medical Device Problem Code Misfocusing (1401)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 07/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4-a6:unk.H6: work order search: no similar complaints within associated lots were found.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm vticm512.6 implantable collamer lens of -10.50/1.0/093 (sphere/cylinder/axis) was implanted into the patient's right eye (od) on (b)(6) 2023.On (b)(6) 2023, refractive surprise was observed.Cause of the event is unknown.
 
Additional Manufacturer Narrative
B5 - the reporter indicated that a 12.6mm vticm512.6 implantable collamer lens of -10.50/1.0/093 (sphere/cylinder/axis) was implanted into the patient's right eye (od) on (b)(6) 2023.On (b)(6) 2023 the lens was exchanged with a same size but different power lens and this resolved the problem.Cause of the event is unknown.Claim # (b)(4).
 
Additional Manufacturer Narrative
H3- lens was returned in a micro-centrifuge vial, in liquid with residue/debris on the product.Visual inspection found no visible damage to the lens.Dimensional inspection found the lens within specifications.Functional inspection found the returned lens did not meet original values measured at the time of manufacturing.H6 - type of investigation 3331 - device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key17671454
Report Number2023826-2023-03839
Device Sequence Number6208288
Product Code QCB
UDI-Device Identifier00840311307838
UDI-Public00840311307838
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberVTICM512.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer12/22/2023
03/13/2024
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date01/17/2024
04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 - LOT# UNK; FOAM TIP PLUNGER - LOT# UNK; INJECTOR MODEL: MSI-PF - LOT# UNK
Patient Age36 YR
Patient SexMale